MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U1ENDICU
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this 980 ventilator did not pass the circuit pressure test portion of the short self test (sst) with an "inspiratory and safety valve pressure sensor difference outside test limits" message.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue.During troubleshooting, sp found unit failed extended self test (est) with a similar message as the reported sst failure and also failed the "leak test" with a "safety valve failed to open" message and replaced the inspiratory flow module (ifm) printed circuit board assem bly (pcba).The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.One ifm pcba was returned to medtronic for analysis.Visual inspection showed no anomalies.The returned ifm pcba was attached to failure investigation test ventilator for analysis.The unit powered up, while performing est, the ventilator failed the ¿leak test¿ with "safety valve failed to open" message.Further, the ventilator also failed the circuit pressure test in est with inspiratory and safety valve pressure difference outside test limits message.Investigation found safety valve pressure sensor (ps2) on the ifm pcba was faulty.If a failure of the ps2 on the ifm pcba occurs while in use on a patient, the ventilator response could be a loss of ventilation to the patient.The cause of the reported event was due to faulty ps2 on the ifm pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that this 980 ventilator did not pass the circuit pressure test portion of the short self test (sst) with an "inspiratory and safety valve pressure sensor difference outside test limits" message.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24683164
Report Number8020893-2026-00037
Device Sequence Number9652833
Product Code CBK
UDI-Device Identifier10884521171138
UDI-Public(01)10884521171138(11)140307
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U1ENDICU
Device Catalogue Number980U1ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown